Stochastic comparisons of random minima and maxima from life distributions
Recently Shaked and Wong (J. Appl. Probab. 34 (1997) 420) obtained stochastic comparison results involving random minima and maxima of a sequence of non-negative independent random variables. In this paper we derive some relations between the random extremes and classes of life distributions with monotone hazard rate. Preservation of some stochastic orders under the taking of random extremes is established. Results of Shaked (in: Patil et al. (Eds.), Statistical Distributions in Scientific Work, Reidel, Dordrecht, 1975, p. 363) are extended and a new proof of a result of Shaked and Wong (1997) is given.
Volume (Year): 55 (2001)
Issue (Month): 1 (November)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Alzaid, Abdulhamid A. & Proschan, Frank, 1992. "Dispersivity and stochastic majorization," Statistics & Probability Letters, Elsevier, vol. 13(4), pages 275-278, March.
- Bartoszewicz, Jaroslaw, 2000. "Stochastic orders based on the Laplace transform and infinitely divisible distributions," Statistics & Probability Letters, Elsevier, vol. 50(2), pages 121-129, November.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:55:y:2001:i:1:p:107-112. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.